Amoxicillin

Resources | Health News | Therapies | Fitness


Amoxicillin - Interactions and Warnings


A thorough history of drug intake should be taken in all patients presenting with abnormal hepatic test results. Amoxicillin & clavulanic acid, cholesterol-lowering and antituberculin drugs were the most frequent hepatotoxic factors in our patients. In a majority of cases the liver injury was not severe, and resolved after prompt withdrawal of the responsible drug.
- Med Sci Monit 2002 Apr;8(4):CR292-6 -- Drug-induced liver damage -- a three-year study of patients from one gastroenterological department. -- Hartleb M, Biernat L, Kochel A.

Drug interactions as a cause of overanticoagulation predominantly concerned antibacterial drugs. If possible, the use of sulfamethoxazole-trimethoprim and amoxicillin plus clavulanic acid should be avoided in patients receiving coumarins. If there is no therapeutic alternative available, increased monitoring of INR values is warranted to prevent overanticoagulation and potential bleeding complications.
- Clin Pharmacol Ther 2001 Jun;69(6):451-7 -- Drug interactions as a cause of overanticoagulation on phenprocoumon or acenocoumarol predominantly concern antibacterial drugs. -- Penning-van Beest FJ, van Meegen E, Rosendaal FR, Stricker BH.

This report describes a patient who had significant postoperative bleeding 4 days after undergoing surgery while using a tranexamic acid (4.8%) mouth rinse protocol for local control of hemostatis. Patients undergoing dentoalveolar surgery who are receiving chronic oral anticoagulants are treated with a tranexamic acid mouth rinse at our hospital. No systemic modification of their coagulation status is attempted. The postoperative bleeding problem that developed was determined to be caused by an antibiotic-induced vitamin K deficiency rather than a failure of the tranexamic acid protocol.
- Oral Surg Oral Med Oral Pathol Oral Radiol Endod 1996 Dec;82(6):610-2 -- Amoxicillin-related postextraction bleeding in an anticoagulated patient with tranexamic acid rinses. -- Bandrowsky T, Vorono AA, Borris TJ, Marcantoni HW.

Malnourished patients with low serum vitamin K1 levels are at risk of developing hypoprothrombinaemia following intravenous antibiotic therapy.
- Br J Haematol 1988 Jan;68(1):63-6 -- The development of hypoprothrombinaemia following antibiotic therapy in malnourished patients with low serum vitamin K1 levels. -- Cohen H, Scott SD, Mackie IJ, Shearer M, Bax R, Karran SJ, Machin SJ.





last update: November 2008



This information is not intended to be a substitute for professional medical advice. You should not use this material to diagnose or treat a health condition or disease without consulting with your healthcare provider.
Privacy Policy  © 1998-2017 Personal Health Zone
Click above for Service Agreement and Contact Information. Accessing this service binds you to terms stated. Advertisements appear throughout this website as a means of funding the site. This site is updated monthly and operates independently of any health associations or organizations. The owner of this site has no medical training and the information presented comes from government resources and health professionals in their respected fields.

Home Page: Personal Health Zone
HONcode accreditation seal. We comply with the HONcode standard for trustworthy health information:
verify here.